Alert archive / Oregon / River Flood Warnings in 2021

River Flood Warning 39, NWS Portland, OR

December 20, 2021Benton County, Polk County, Oregon

NWS Portland, OR issued this river flood warning at Dec 20, 2021, 3:43 PM PST for Benton County, Polk County, Oregon. It took effect at Dec 21, 2021, 1:16 AM PST. It was in force for 31 hr.

The area

The outline as issued.

The facts

Issued
Dec 20, 2021, 3:43 PM PST (23:43 UTC)
In effect from
Dec 21, 2021, 1:16 AM PST
Expired
Dec 22, 2021, 8:41 AM PST
In force
31 hr
Issued by
NWS Portland, OR
Area
Storm-based polygon
Flood severity
Minor

Counties Benton County, OR, Polk County, OR

The radar

The Portland,OR radar (KRTX), 105 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Luckiamute River near Suver (SUVO3). The gauge peaked at 28.09 ft at Dec 21, 2021, 10:00 AM PST.

actionminormoderate20253012/2012/2112/2212/23
Action stage
25 ft
Minor stage
27 ft
Moderate stage
29 ft
Major stage
32 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 14190500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

523 
WGUS46 KPQR 202343
FLWPQR

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Portland OR
343 PM PST Mon Dec 20 2021

...The National Weather Service in Portland OR has issued a Flood 
Warning for the following rivers in Oregon...

  Luckiamute River near Suver affecting Polk and Benton Counties.

For the Willamette River Tributaries...including Suver...Minor 
flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued late tonight at 345 AM PST.

&&


ORC003-053-211145-
/O.NEW.KPQR.FL.W.0039.211221T0916Z-211222T1000Z/
/SUVO3.1.ER.211221T0916Z.211221T1800Z.211222T0043Z.NO/
343 PM PST Mon Dec 20 2021

...FLOOD WARNING IN EFFECT FROM LATE TONIGHT THROUGH LATE TUESDAY 
NIGHT...

* WHAT...Minor flooding is forecast.

* WHERE...Luckiamute River near Suver.

* WHEN...From late tonight to late Tuesday night.

* IMPACTS...Above 27.0 feet, expect flooding of low lying and 
  agricultural lands in the vicinity of Sarah Helmick State Park, 
  Highway 99W, and Parker Road. Some secondary roads and rural 
  access roads may be flooded at this point. Flooding along Buena 
  Vista Rd near the confluence with the Willamette is also likely, 
  especially if the Willamette is running high.

* ADDITIONAL DETAILS...
  - At 3:11 PM PST Monday the stage was 25.4 feet.
  - Forecast...The river is expected to rise above flood stage
    just after midnight tonight to a crest of 27.3 feet late
    tomorrow morning. It will then fall below flood stage
    tomorrow afternoon.
  - Flood stage is 27.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4484 12340 4486 12340 4483 12333 4481 12333
      4479 12320 4477 12320 4476 12316 4473 12316
      4475 12323 4477 12323 4480 12336 4482 12336


$$

42
5 follow-up statements
611 
WGUS86 KPQR 210642
FLSPQR

Flood Statement
National Weather Service Portland OR
1042 PM PST Mon Dec 20 2021

...The Flood Warning continues for the following rivers in Oregon...

  Marys River near Philomath affecting Benton County.

  Luckiamute River near Suver affecting Polk and Benton Counties.

  Pudding River at Aurora affecting Clackamas and Marion Counties.

For the Willamette River Tributaries...including Philomath...Minor 
flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

Caution is urged when walking near riverbanks.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued Tuesday morning at 800 AM PST.

&&


ORC003-211600-
/O.CON.KPQR.FL.W.0037.000000T0000Z-211221T1600Z/
/PHIO3.1.ER.211220T1036Z.211221T0000Z.211221T1325Z.NO/
1042 PM PST Mon Dec 20 2021

...FLOOD WARNING REMAINS IN EFFECT FROM THIS EVENING THROUGH TUESDAY 
MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Marys River near Philomath.

* WHEN...Until Wednesday.

* IMPACTS...Above 21.0 feet, expect major and widespread flooding 
  along the Marys River from Philomath to Corvallis, with numerous 
  homes and farms affected. Several roads will likely be flooded, 
  including Grange Hall Road, 13th Street / Fern Road, Chapel Drive, 
  and Bellfountain Road.

* ADDITIONAL DETAILS...
  - At 2:00 PM PST Monday the stage was 20.9 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 2:00 PM PST Monday was 20.9 feet.
  - Forecast...The river is expected to fall below flood stage
    late tonight and continue falling to 17.2 feet late Thursday
    morning.
  - Flood stage is 20.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4453 12339 4454 12338 4453 12331 4454 12329
      4456 12328 4456 12327 4454 12327 4452 12329
      4451 12331


$$

ORC003-053-211845-
/O.CON.KPQR.FL.W.0039.211221T0916Z-211222T1000Z/
/SUVO3.1.ER.211221T0916Z.211221T1800Z.211222T0043Z.NO/
1042 PM PST Mon Dec 20 2021

...FLOOD WARNING REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE 
TUESDAY NIGHT...

* WHAT...Minor flooding is forecast.

* WHERE...Luckiamute River near Suver.

* WHEN...Until early Wednesday morning.

* IMPACTS...Above 27.0 feet, expect flooding of low lying and 
  agricultural lands in the vicinity of Sarah Helmick State Park, 
  Highway 99W, and Parker Road. Some secondary roads and rural 
  access roads may be flooded at this point. Flooding along Buena 
  Vista Rd near the confluence with the Willamette is also likely, 
  especiallly if the Willamette is running high.

* ADDITIONAL DETAILS...
  - At 10 PM PST Monday the stage was 26.8 feet.
  - Forecast...The river is expected to rise above flood stage
    just after midnight tonight to a crest of 27.3 feet Tuesday
    morning. It will then fall below flood stage Tuesday night.
  - Flood stage is 27.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4484 12340 4486 12340 4483 12333 4481 12333
      4479 12320 4477 12320 4476 12316 4473 12316
      4475 12323 4477 12323 4480 12336 4482 12336


$$

ORC005-047-211845-
/O.CON.KPQR.FL.W.0040.211222T0500Z-211222T2313Z/
/AURO3.1.ER.211222T0500Z.211222T1200Z.211222T1412Z.NO/
1042 PM PST Mon Dec 20 2021

...FLOOD WARNING REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH 
WEDNESDAY AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...Pudding River at Aurora.

* WHEN...From Tuesday evening to Wednesday afternoon.

* IMPACTS...Above 22.0 feet, expect minor flooding of low-lying 
  agricultural lands and access roads along the river.

* ADDITIONAL DETAILS...
  - At 10:00 PM PST Monday the stage was 20.1 feet.
  - Forecast...The river is expected to rise above flood stage
    late Tuesday and crest near 22.1 feet early Wednesday
    morning. It will then fall below flood stage later on
    Wednesday.
  - Flood stage is 22.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4526 12276 4526 12273 4524 12274 4522 12273
      4520 12274 4518 12274 4515 12276 4515 12280
      4518 12277 4520 12277


$$

Neuman
830 
WGUS86 KPQR 211746
FLSPQR

Flood Statement
National Weather Service Portland OR
946 AM PST Tue Dec 21 2021

...The Flood Warning is extended for the following rivers in 
Oregon...

  Luckiamute River near Suver affecting Polk and Benton Counties.

  Pudding River at Aurora affecting Clackamas and Marion Counties.

...The Flood Warning continues for the following rivers in Oregon...

  Marys River near Philomath affecting Benton County.

For the Willamette River Tributaries...including Philomath, Suver, 
Aurora...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
through flooded areas.

Use caution when walking near riverbanks.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued this afternoon at 545 PM PST.

&&


ORC003-220145-
/O.EXT.KPQR.FL.W.0041.000000T0000Z-211222T0133Z/
/PHIO3.1.ER.000000T0000Z.211221T0330Z.211221T1933Z.NR/
946 AM PST Tue Dec 21 2021

...FLOOD WARNING NOW IN EFFECT THROUGH THIS AFTERNOON...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Marys River near Philomath.

* WHEN...Until late this afternoon.

* IMPACTS...Above 20.5 feet. In south Corvallis, a trailer park and 
  light industrial areas may be flooded. Flooding may begin in the 
  vicinity of Chapel Drive and Grange Hall Road on the south side of 
  Philomath. Problems with the sewers have historically begun in 
  Philomath at this and higher stages.

* ADDITIONAL DETAILS...
  - At 9:00 AM PST Tuesday the stage was 20.6 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 9:00 AM PST Tuesday was 21.0 feet.
  - Forecast...The river is expected to fall below flood stage
    early this afternoon.
  - Flood stage is 20.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4453 12339 4454 12338 4453 12331 4454 12329
      4456 12328 4456 12327 4454 12327 4452 12329
      4451 12331


$$

ORC003-053-220600-
/O.EXT.KPQR.FL.W.0039.000000T0000Z-211222T2340Z/
/SUVO3.1.ER.211221T0658Z.211221T1800Z.211222T1440Z.NO/
946 AM PST Tue Dec 21 2021

...FLOOD WARNING IN EFFECT THROUGH WEDNESDAY AFTERNOON...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Luckiamute River near Suver.

* WHEN...Until tomorrow afternoon.

* IMPACTS...Above 29.0 feet, expect widespread flooding of the 
  lowland agricultural lands upstream from Falls City and Maple 
  Grove to the confluence with the Willamette River. Also expect 
  flooding and possible closure of numerous secondary roads near the 
  river.

* ADDITIONAL DETAILS...
  - At 9:31 AM PST Tuesday the stage was 28.1 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 9:31 AM PST Tuesday was 28.1 feet.
  - Forecast...The river is expected to fall below flood stage
    Wednesday morning.
  - Flood stage is 27.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4484 12340 4486 12340 4483 12333 4481 12333
      4479 12320 4477 12320 4476 12316 4473 12316
      4475 12323 4477 12323 4480 12336 4482 12336


$$

ORC005-047-220600-
/O.EXT.KPQR.FL.W.0040.211221T2343Z-211223T1351Z/
/AURO3.1.ER.211221T2343Z.211222T1200Z.211223T0451Z.NO/
946 AM PST Tue Dec 21 2021

...FLOOD WARNING IN EFFECT THIS AFTERNOON THROUGH LATE WEDNESDAY 
NIGHT...

* WHAT...Minor flooding is forecast.

* WHERE...Pudding River at Aurora.

* WHEN...From this afternoon to early Thursday morning.

* IMPACTS...Above 22.0 feet, expect minor flooding of low-lying 
  agricultural lands and access roads along the river.

* ADDITIONAL DETAILS...
  - At 10:00 am Tuesday, the stage was estimated at 21.5 feet.
  - Forecast...The river is expected to rise above flood stage
    late this afternoon to a crest of 22.4 feet late tonight. It
    will then fall below flood stage tomorrow evening.
  - Flood stage is 22.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4526 12276 4526 12273 4524 12274 4522 12273
      4520 12274 4518 12274 4515 12276 4515 12280
      4518 12277 4520 12277


$$

29
017 
WGUS86 KPQR 212151
FLSPQR

Flood Statement
National Weather Service Portland OR
151 PM PST Tue Dec 21 2021

...The Flood Warning is extended for the following rivers in 
Oregon...

  Marys River near Philomath affecting Benton County.

  Pudding River at Aurora affecting Clackamas and Marion Counties.

...The Flood Warning continues for the following rivers in Oregon...

  Luckiamute River near Suver affecting Polk and Benton Counties.

For the Willamette River Tributaries...including Philomath, Suver, 
Aurora...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Caution is urged when walking near riverbanks.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued this evening by 10 PM PST.

&&


ORC003-220645-
/O.EXT.KPQR.FL.W.0041.000000T0000Z-211222T0635Z/
/PHIO3.1.ER.000000T0000Z.211221T0330Z.211222T0035Z.NR/
151 PM PST Tue Dec 21 2021

...FLOOD WARNING NOW IN EFFECT THROUGH EARLY THIS EVENING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Marys River near Philomath.

* WHEN...Through early this evening.

* IMPACTS...Above 20.0 feet, expect widespread low land and 
  agricultural flooding. Numerous roads along the Marys are 
  affected, and some structures near the river may begin to flood.

* ADDITIONAL DETAILS...
  - At 1:00 PM PST Tuesday the stage was 20.3 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 1:00 PM PST Tuesday was 21.0 feet.
  - Forecast...The river will fall below flood stage late this
    afternoon or early this evening.
  - Flood stage is 20.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4453 12339 4454 12338 4453 12331 4454 12329
      4456 12328 4456 12327 4454 12327 4452 12329
      4451 12331


$$

ORC005-047-221000-
/O.EXT.KPQR.FL.W.0040.211221T2359Z-211223T1351Z/
/AURO3.1.ER.211221T2359Z.211222T1200Z.211223T0451Z.NO/
151 PM PST Tue Dec 21 2021

...FLOOD WARNING NOW IN EFFECT THROUGH LATE WEDNESDAY NIGHT...

* WHAT...Minor flooding is forecast.

* WHERE...Pudding River at Aurora.

* WHEN...Until early Thursday morning.

* IMPACTS...Above 22.0 feet, expect minor flooding of low-lying 
  agricultural lands and access roads along the river.

* ADDITIONAL DETAILS...
  - At 1:00 PM PST Tuesday the stage was estimated to be 22.0
    feet.
  - Forecast...The river is expected to rise above flood stage
    late this afternoon to a crest of 22.3 feet late tonight. It
    will then fall below flood stage Wednesday evening.
  - Flood stage is 22.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4526 12276 4526 12273 4524 12274 4522 12273
      4520 12274 4518 12274 4515 12276 4515 12280
      4518 12277 4520 12277


$$

ORC003-053-221000-
/O.CON.KPQR.FL.W.0039.000000T0000Z-211222T2340Z/
/SUVO3.1.ER.211221T0658Z.211221T1906Z.211222T1440Z.NO/
151 PM PST Tue Dec 21 2021

...FLOOD WARNING REMAINS IN EFFECT THROUGH WEDNESDAY AFTERNOON...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Luckiamute River near Suver.

* WHEN...Until tomorrow afternoon.

* IMPACTS...Above 27.0 feet, expect flooding of low lying and 
  agricultural lands in the vicinity of Sarah Helmick State Park, 
  Highway 99W, and Parker Road. Some secondary roads and rural 
  access roads may be flooded at this point. Flooding along Buena 
  Vista Rd near the confluence with the Willamette is also likely, 
  especiallly if the Willamette is running high.

* ADDITIONAL DETAILS...
  - At 1:30 PM PST Tuesday the stage was 28.0 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 1:31 PM PST Tuesday was 28.1 feet.
  - Forecast...The river is receding, and is expected to fall
    below flood stage tomorrow morning.
  - Flood stage is 27.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4484 12340 4486 12340 4483 12333 4481 12333
      4479 12320 4477 12320 4476 12316 4473 12316
      4475 12323 4477 12323 4480 12336 4482 12336


$$

29
816 
WGUS86 KPQR 220519
FLSPQR

Flood Statement
National Weather Service Portland OR
919 PM PST Tue Dec 21 2021

...The Flood Warning is extended for the following rivers in 
Oregon...

  Pudding River at Aurora affecting Clackamas and Marion Counties.

...The Flood Warning continues for the following rivers in Oregon...

  Luckiamute River near Suver affecting Polk and Benton Counties.

For the Willamette River Tributaries...including Philomath, Suver, 
Aurora...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Caution is urged when walking near riverbanks.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued Wednesday morning at 915 AM PST.

&&


ORC005-047-221730-
/O.EXT.KPQR.FL.W.0040.000000T0000Z-211223T1352Z/
/AURO3.1.ER.211221T2359Z.211222T1200Z.211223T0451Z.NO/
919 PM PST Tue Dec 21 2021

...FLOOD WARNING NOW IN EFFECT FROM THIS EVENING THROUGH LATE 
WEDNESDAY NIGHT...

* WHAT...Minor flooding is occurring and minor flood is forecast.

* WHERE...Pudding River at Aurora.

* WHEN...Until early Thursday morning.

* IMPACTS...Above 22.0 feet, expect minor flooding of low-lying 
  agricultural lands and access roads along the river.

* ADDITIONAL DETAILS...
  - At 9:00 PM PST Tuesday the stage was between 22 and 22.5
    feet.
  - Forecast...The river is expected to remain between 22 and
    22.5 feet through much of Wednesday. It may fall below minor
    flood stage late Wednesday or early Thursday.
  - Flood stage is 22.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4526 12276 4526 12273 4524 12274 4522 12273
      4520 12274 4518 12274 4515 12276 4515 12280
      4518 12277 4520 12277


$$

ORC003-053-221730-
/O.CON.KPQR.FL.W.0039.000000T0000Z-211222T2340Z/
/SUVO3.1.ER.211221T0658Z.211221T1906Z.211222T1440Z.NO/
919 PM PST Tue Dec 21 2021

...FLOOD WARNING REMAINS IN EFFECT FROM THIS EVENING THROUGH 
WEDNESDAY AFTERNOON...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Luckiamute River near Suver.

* WHEN...Through early Wednesday.

* IMPACTS...Above 27.0 feet, expect flooding of low lying and 
  agricultural lands in the vicinity of Sarah Helmick State Park, 
  Highway 99W, and Parker Road. Some secondary roads and rural 
  access roads may be flooded at this point. Flooding along Buena 
  Vista Rd near the confluence with the Willamette is also likely, 
  especiallly if the Willamette is running high.

* ADDITIONAL DETAILS...
  - At 9 PM PST Tuesday the stage was 27.5 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 1:31 PM PST Tuesday was 28.1 feet.
  - Forecast...The river is expected to fall below flood stage
    Wednesday morning.
  - Flood stage is 27.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4484 12340 4486 12340 4483 12333 4481 12333
      4479 12320 4477 12320 4476 12316 4473 12316
      4475 12323 4477 12323 4480 12336 4482 12336


$$

Neuman
177 
WGUS86 KPQR 221641
FLSPQR

Flood Statement
National Weather Service Portland OR
841 AM PST Wed Dec 22 2021

...The Flood Warning is extended for the following rivers in 
Oregon...

  Pudding River at Aurora affecting Clackamas and Marion Counties.

...The Flood Warning is cancelled for the following rivers in 
Oregon...

  Luckiamute River near Suver affecting Polk and Benton Counties.

For the Willamette River Tributaries...including Suver, Aurora...
Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
through flooded areas. Caution is urged when walking near riverbanks.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued this morning at 945 AM PST.

&&


ORC003-053-221745-
/O.CAN.KPQR.FL.W.0039.000000T0000Z-211222T1641Z/
/SUVO3.1.ER.211221T0658Z.211221T1906Z.211222T1306Z.NO/
841 AM PST Wed Dec 22 2021

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Luckiamute River near Suver.

* ADDITIONAL DETAILS...
  - At 8:11 AM PST Wednesday the stage was 26.7 feet.
  - Forecast...The river is below flood stage, and will continue
    to recede.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4484 12340 4486 12340 4483 12333 4481 12333
      4479 12320 4477 12320 4476 12316 4473 12316
      4475 12323 4477 12323 4480 12336 4482 12336


$$

ORC005-047-230445-
/O.EXT.KPQR.FL.W.0040.000000T0000Z-211224T0200Z/
/AURO3.1.ER.211221T2359Z.000000T0000Z.211223T1121Z.NO/
841 AM PST Wed Dec 22 2021

...FLOOD WARNING IN EFFECT THROUGH THURSDAY AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...Pudding River at Aurora.

* WHEN...Until tomorrow evening.

* IMPACTS...Above 22.0 feet, expect minor flooding of low-lying 
  agricultural lands and access roads along the river.

* ADDITIONAL DETAILS...
  - At 8:00 AM PST Wednesday the stage was 16.0 feet.
  - Forecast...The river will hold just above flood stage through
    tonight, cresting around 22.5 ft this afternoon. River is
    expected to drop below flood stage Thursday, through the
    river will continue to run full.
  - Flood stage is 22.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4526 12276 4526 12273 4524 12274 4522 12273
      4520 12274 4518 12274 4515 12276 4515 12280
      4518 12277 4520 12277


$$

29

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Portland, OR wrote its last area forecast discussion before this river flood warning went out at Dec 20, 3:06 PM PST, 37 minutes earlier.

Area forecast discussion, Dec 20, 3:06 PM PST, 37 minutes before
Area Forecast Discussion
National Weather Service Portland OR
306 PM PST Mon Dec 20 2021

.SYNOPSIS...Rain will continue into tonight as a slow moving warm
front moves north and gradually weakens. Warmer air aloft will cause
snow to transition into sleet or freezing rain for Hood River, Mt.
Hood and South WA Cascades, before most precip ends tonight. Freezing
fog will be possible near the Hood and Wind River valleys tonight and
into Tuesday morning as cold air will remained trapped near the
surface. Multiple fronts through the start of this week will keep a
rather active pattern, with the next cold front Wednesday
night/Thursday bringing the next round of cold air and precipitation
across the region. Temperatures will be below normal heading into the
holiday weekend, as additional low pressure systems move onshore from
the Gulf of Alaska/Western Canada. This set up could lead to some
lowland snow through the weekend and into the start of next week.

&&

.SHORT TERM...Tonight through Wednesday night...The widespread
precipitation which greeted most areas this morning will continue to
slowly subside as the warm front which brought the precipitation
weakens and moves northward. As the warm front pushes northward,
precipitation will slowly end by tonight. Hood River, Mt. Hood and
the South WA Cascades will see a change in the precipitation
type as snow will become sleet or freezing rain, then transition into
rain before finally ending by tonight. Through the overnight hours,
expect most areas to experience a lull in precipitation, but fog is
expected to develop within the Willamette Valley. In turn, freezing
fog is also expected for Hood River County and areas near as cold air
will remained trapped near the surface because of the snow on the
ground. As a result of the decreasing precipitation, have canceled the
Winter Storm Warning and replaced it with a Winter Storm Advisory as
impacts as 1 to 2 inches of new snow as well as up to 0.10 inches of
ice accumulation is possible through tonight. Given the widespread
precipitation, have also issued an Areal Flood Advisory for urban and
small streams through this evening.

Tuesday and Wednesday, the next rounds of semi-active weather is
expected as a series of weak warm fronts cross the CWA. The first
warm front on Tuesday, will bring another round of light rain, with
some minor snow accumulations to the Cascades as snow levels are
expected to be above 4500 ft. Overall, Tuesday is expected to be
rather benign through most of the daytime hours. The second warm
front on Wednesday will be pushed out of the region by a Gulf of
Alaska low that will bring colder air into the region through the
latter part of the week. This second warm front and cold front, looks
to bring a high chance at snow accumulations of 8 to 12 inches within
the Cascades, along with ice accumulations around 0.25" to 0.50"
inches for the Hood River and The Central Columbia River Gorge. In
addition, this cold and moist air could result in snowfall down to
the valley floor. Given the overall pattern, have issued a Winter
Storm Watch starting Tuesday evening for Hood River and the Central
Columbia River Gorge as well as the South WA and OR Cascades. /42

&&

.LONG TERM...Thursday through Monday...Unsettled weather expected to
continue later this week and through the Christmas weekend.
Temperatures are expected to trend much cooler by this weekend and
into early next week, while the probability of precipitation remains
fairly high. Deterministic models are in decent agreement of a
general upper level troughing pattern over the Pacific Northwest,
including multiple rounds of 500 mb shortwave troughs maintaining
active weather. The 12Z WPC Cluster Analysis also indicates
confidence of an upper trough persisting over the Pacific NW and
western Canada into early next week, which could draw down some
colder air, especially later in the period. At the surface, models
suggest a series of mostly weak low pressure systems will move
through the Pacific NW combined with below normal temperatures, while
NBM guidance broadly suggests this will maintain around an 80-90%
probability of precipitation. With the possibilities of snow down to
sea level increasing, the challenge  will be to determine the details
of potential winter weather and the impacts across the region.

The latest model guidance suggests snow levels on Friday around
1500-2500 ft lower to around 500-1000 ft on Saturday, and to the
valley floor by Sunday. NBM 4.1 snow probabilities in the Willamette
Valley indicate a 30-50% chance for at least a trace of snow on
Christmas Day, and up to a 70-80% chance for snow later in the
weekend. Ensemble members remain quite optimistic about lowland
snowfall potential this weekend as well. As mentioned previously,
there is potential for more than just a dusting of snow across all of
our lowlands, as the NBM shows a 30-50% chance of 4 or more inches of
snow occurring within a 48-hour period late this weekend into Monday.
But there remains high uncertainty in any snow accumulation amounts
at this time. Also of note will be potential travel impacts, which
could be significant. /DH

&&

.AVIATION...00Z TAFs: Little change, but at least there will be
a change. With front still over the region, will maintain
widespread MVFR and locally IFR conditions into this evening,
But, as precipitation decreases, will see slight improvement of
conditions, though still mostly MVFR well into tonight. Finally,
a break in the rain arrives later tonight, and will last into
much of Tue. As such, CIGS will lift to VFR, with variable
mid/high clouds later tonight and Tue. But, still rather moist
low levels, enough such that with light winds, will see areas of
fog and low clouds reform overnight, primarily inland to south
and north of Portland.

Meanwhile, chilly air mass still east of the Cascades will maintain
low clouds, low vis and snow down low at times for areas for the
Columbia Gorge this evening. But, that precipitation ends
overnight, with mix of VFR and patchy fog/IFR clouds, especially
in the Hood River Valley.

For detailed regional Pac NW aviation weather information, go
online to: https://weather.gov/zse

KPDX AND APPROACHES...Still have front over the region today, with
persistent MVFR into early evening. But, CIGS will slowly lift
later this evening, with lower VFR likely. Rain should come to
an end overnight. Then, dry, with variable mid clouds overnight
through Tue, along with an east wind of 10 to 15 kt.   /Rockey
&&

.MARINE...Rather stagnant pattern, as low pressure will generally
sit of the southwest of the region for the next several days.
Weakening warm front over the coastal waters this evening will
continue to lift farther northward overnight. Gradients strong
enough to maintain south to southeast winds gusting to 25 kt on
the waters this evening, mainly farther offshore. Seas still
running 8 to 10 ft closer to shore, and 10 to 12 farther out.
Seas will gradually drop back to 8 to 9 ft overnight. Will
maintain Small Craft Advisory on the waters tonight.

A break in the weather for Tuesday, with south to southeast
winds 15 kt or less. But, the next front will lift northeastward
later Tue night and Wed. As it does, will see southerly winds
increase again, with winds gusting 25 to 30 kt, possibly even up
to 35 kt at times, for later Tue night and Wed. Seas will stay
in the 8 to 10 ft range.

Unsettled weather continues for Thu into Fri, as a series of
weak low pressures dive southward out of Canada. This will bring
periods of gustier winds, mostly 25 to 30 kt, across the coastal
waters. Seas will build again by Wed and Thu, thanks to new
westerly fetch of 10 to 12 ft swell.		   /Rockey

&&

.PQR WATCHES/WARNINGS/ADVISORIES...
OR...Winter Weather Advisory until midnight PST tonight for Northern
     Oregon Cascades-Upper Hood River Valley.

     Winter Storm Watch from Tuesday evening through Wednesday
     afternoon for Cascades in Lane County-Central Columbia
     River Gorge-Northern Oregon Cascades-Upper Hood River
     Valley.

WA...Winter Weather Advisory until midnight PST tonight for South
     Washington Cascades.

     Winter Storm Watch from Tuesday evening through Wednesday
     afternoon for Central Columbia River Gorge-South
     Washington Cascades.

PZ...Small Craft Advisory until 4 AM PST Tuesday for coastal waters
     from Cape Shoalwater WA to Florence OR out 60 nm.

     Small Craft Advisory until 10 PM PST this evening for Columbia
     River Bar.

&&

www.weather.gov/portland

Interact with us via social media:
www.facebook.com/NWSPortland
www.twitter.com/NWSPortland

The office that day

Everything else NWS Portland, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 20, 12:36 AM PSTRiver Flood WarningPQRBenton31 hr
Dec 20, 2:36 AM PSTSmall Craft AdvisoryPQR19 hr
Dec 20, 5:42 AM PSTRiver Flood WarningPQRLane6 hr
Dec 20, 6:13 AM PSTAreal Flood AdvisoryPQRClackamas, Marion, Polk, Yamhill5 hr
Dec 20, 12:41 PM PSTSmall Craft AdvisoryPQR13 hr
Dec 20, 1:45 PM PSTAreal Flood AdvisoryPQRBenton, Clackamas, Lincoln, Linn, Marion, Multnomah and 4 more5 hr
Dec 20, 2:55 PM PSTWinter Storm WatchPQR24 hr
Dec 20, 2:55 PM PSTWinter Weather AdvisoryPQR6 hr

Nearby

River Flood Warnings in Oregon, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.